MAUDE Adverse Event Report: BECKMAN COULTER, INC. ACCESS INTACT PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE

BECKMAN COULTER, INC. ACCESS INTACT PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE
Catalog Number A16972
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(6).A2, a3, a4, and a5: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity, or race.H3 and h6: the access pth (access intact parathyroid hormone) reagent was not returned for evaluation.No hardware errors or issues with other assays were reported in conjunction with this event.System performance indicators such as system check, pthio calibration and quality control (qc) were passing within specifications at the time of the event.No other patient results were called into question.Customer technical support (cts) assisted the customer over the phone on 31jan2025.The customer reported passing inter-laboratory comparison/college of american pathologists (cap) survey sample studies.Cts suggested a hardware verification.Qc and system check passed on 10feb2025.A precision study was performed using a sample around 40 pg/ml.Acceptable coefficient of variation (cv) of 5.07 and 2.53% were obtained for 15 replicates/pipettor.¿ according to access pth instruction for use (ifu), it states: ¿the intraoperative mode of the access intact pth assay is not recommended for use in routine pth testing.Performance characteristics for cross reactivity with metabolized forms of pth have not been established.¿ ¿the results should be interpreted in light of the total clinical presentation of the patient, including: symptoms, clinical history, data from additional tests, and other appropriate information.¿ in conclusion, the likely cause for this event cannot be determined with the provided information.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.Hardware verifications were carried out and did not demonstrate an issue.Use error could have contributed to this event if the patient result was obtained with pthio test.As stated by the assay¿s instruction for use (ifu), pth routine test should be used for routine pth testing.
 
Event or Problem Description
On 31jan2025, the customer reported questioned, elevated patient results with the access pth (access parathyroid, part a16972, lot number 439206) on the laboratory's dxi 600 access immunoassay w/spot b (part number a71460, serial number (b)(6)).Access pth result: 116 pg/ml (high, >88 pg/ml) on (b)(6) 2024.The patient was scheduled for parathyroidectomy and performed computerized tomography (ct)-scan, ultrasound and nuclear medicine imaging (with dye) based upon this elevated pth result.The customer reported the elevated result was discordant with the normal result obtained from an alternate hospital (method unknown) and the patient clinical file (normal ct-scan/ultrasound/nuclear medicine imaging results).Alternate laboratory pth result (method unknown): 42 pg/ml (normal) in late (b)(6) 2024.The parathyroidectomy was cancelled based upon this normal pth result and normal ct-scan/ultrasound/nuclear medicine imaging results.No issues with samples integrity were reported by the customer.No hardware errors or other assay issues were reported in conjunction with this event.System check passed on 23may2024.Pthio (interoperative mode) calibration passed on 09jun2024/18jun2024/07jul2024 with reagent lot 439206 and calibrator lot 489626.Per customer verbal report, quality controls (qc) were passing within the laboratory¿s established ranges at the time of the event.Customer technical support (cts) assisted the customer over the phone on 31jan2025.

Brand Name
ACCESS INTACT PTH
Common Device Name
RADIOIMMUNOASSAY, PARATHYROID HORMONE
Manufacturer (Section D)
BECKMAN COULTER, INC.
1000 lake hazeltine drive
not applicable
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER, INC.
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key21443723
Report Number2122870-2025-00070
Device Sequence Number7939595
Product Code CEW
UDI-Device Identifier15099590201937
UDI-Public(01)15099590201937(17)250228(11)240229(10)439206
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K061190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberA16972
Device Lot Number439206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Initial Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown